On the absence of the one-sided Poincaré lemma in Cauchy-Riemann manifolds
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 4 (2005) no. 4, p. 587-600

Given an embeddable CR manifold M and a non-characteristic hypersurface SM we present a necessary condition for the tangential Cauchy-Riemann operator ¯ M on M to be locally solvable near a point x 0 S in one of the sides determined by S.

Classification:  32W10,  58J10
@article{ASNSP_2005_5_4_4_587_0,
     author = {Nicola, Fabio},
     title = {On the absence of the one-sided Poincar\'e lemma in Cauchy-Riemann manifolds},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 4},
     number = {4},
     year = {2005},
     pages = {587-600},
     zbl = {1170.32315},
     mrnumber = {2207735},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2005_5_4_4_587_0}
}
Nicola, Fabio. On the absence of the one-sided Poincaré lemma in Cauchy-Riemann manifolds. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 4 (2005) no. 4, pp. 587-600. http://www.numdam.org/item/ASNSP_2005_5_4_4_587_0/

[1] A. Andreotti, G. Fredricks and M. Nacinovich, On the absence of the Poincaré lemma in tangential Cauchy-Riemann complexes, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 8 (1981), 365-404. | Numdam | MR 634855 | Zbl 0482.35061

[2] A. Andreotti and C. D. Hill, E.E. Levi convexity and the Hans Lewy problem, I and II, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 26 (1972), 325-363, 747-806. | Numdam | Zbl 0283.32013

[3] P. D. Cordaro and J. Hounie, Local solvability for a class of differential complexes, Acta Math. 187 (2001), 191-212. | MR 1879848 | Zbl 1004.58012

[4] P.D. Cordaro and F. Treves, “Hyperfunctions on Hypo-Analytic Manifolds”, Annals of Mathematics Studies, Vol. 136. Princeton University Press, Princeton, NJ, 1994. | MR 1311923 | Zbl 0817.32001

[5] S.-C. Chen and M.-C. Shaw, “Partial Differential Equations in Several Complex Variables”, Studies in Advanced Mathematics, Vol. 19, Amer. Math. Soc., International Press, Providence, RI, 2001. | MR 1800297 | Zbl 0963.32001

[6] G. B. Folland and E.M. Stein, Estimates for the ¯ b complex and analysis on the Heisenberg group, Comm. Pure Appl. Math. 27 (1974), 429-522. | MR 367477 | Zbl 0293.35012

[7] C. D. Hill and M. Nacinovich, On the failure of the Poincaré lemma for ¯ M II, preprint. | MR 2217688

[8] L. Hörmander, Differential operators of principal type, Math. Ann. 140 (1960), 124-146. | MR 130574 | Zbl 0090.08101

[9] M. Kashiwara and P. Schapira, A vanishing theorem for a class of systems with simple characteristics, Invent. Math. 82 (1985), 579-592. | MR 811552 | Zbl 0626.58028

[10] H. Lewy, An example of a smooth linear partial differential equation without solution, Ann. of Math. 66 (1957), 155-158. | MR 88629 | Zbl 0078.08104

[11] R. B. Melrose, “Differential Analysis on Manifolds with Corners”, book in preparation, available at www

[12] V. Michel, Sur la régularité C du ¯ au bord d’un domaine de n dont la forme de Levi a exactement s valeus propres négatives, Math. Ann. 295 (1993), 135-161. | MR 1198845 | Zbl 0788.32010

[13] M. Nacinovich, Poincaré lemma for tangential Cauchy-Riemann complexes, Math. Ann. 268 (1984), 449-471. | MR 753407 | Zbl 0574.32045

[14] M. Nacinovich, On strict Levi q-convexity and q-concavity on domains with piecewise smooth boundaries, Math. Ann. 281 (1988), 459-482. | MR 954153 | Zbl 0628.32021

[15] M. M. Peloso and F. Ricci, Tangential Cauchy-Riemann equations on quadratic CR manifolds, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei 13 (2002), 125-134. | MR 1984107 | Zbl pre02217221

[16] F. Treves, “Homotopy Formulas in the Tangential Cauchy-Riemann Complex”, Memoirs, Vol. 87, No. 434, Amer. Math. Soc., Providence, RI, 1990. | MR 1028234 | Zbl 0707.35105

[17] F. Treves, “Hypo-analytic Strucures: Local Theory”, Princeton University Press, Princeton, 1992. | MR 1200459 | Zbl 0787.35003

[18] F. Treves, A treasure trove of geometry and analysis: The hyperquadric, Notices Amer. Math. Soc. 47 (2000), 1246-1256. | MR 1784240 | Zbl 0986.51038